Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 104, NWS Wakefield, VA

July 1, 2012Isle of Wight County, Southampton County, City of Franklin, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 1, 2012, 3:52 PM EDT for Isle of Wight County, Southampton County, City of Franklin, Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 3:52 PM EDT (19:52 UTC)
Expired
Jul 1, 2012, 4:15 PM EDT
In force
23 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Franklin, VA, Isle of Wight County, VA, Southampton County, VA

The radar

The Norfolk radar (KAKQ), 37 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1216 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WUUS51 KAKQ 011952
SVRAKQ
VAC093-175-620-012015-
/O.NEW.KAKQ.SV.W.0104.120701T1952Z-120701T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  EASTERN SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA...
  CITY OF FRANKLIN IN SOUTHEAST VIRGINIA...

* UNTIL 415 PM EDT

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COURTLAND...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SEDLEY AROUND 400 PM EDT.
  HUNTERDALE AROUND 410 PM EDT.
  FRANKLIN AND CARRSVILLE AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE STORY...
HANDSOM...BURDETTE AND LEES MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3662 7701 3674 7721 3688 7708 3674 7676
      3664 7690 3663 7689 3662 7691 3658 7691
      3657 7692 3657 7693
TIME...MOT...LOC 1952Z 301DEG 18KT 3676 7706
WIND...HAIL 60MPH 1.00IN

$$

ZIMMERMAN
1 follow-up statement
981 
WWUS51 KAKQ 012009
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 PM EDT SUN JUL 1 2012

VAC093-175-620-012019-
/O.EXP.KAKQ.SV.W.0104.000000T0000Z-120701T2015Z/
SOUTHAMPTON VA-CITY OF FRANKLIN VA-ISLE OF WIGHT VA-
409 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ISLE OF WIGHT...
CITY OF FRANKLIN AND EASTERN SOUTHAMPTON COUNTIES WILL EXPIRE AT 415
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 3662 7701 3674 7721 3688 7708 3674 7676
      3664 7690 3663 7689 3662 7691 3658 7691
      3657 7692 3657 7693
TIME...MOT...LOC 2009Z 301DEG 18KT 3672 7697

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:15 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 1, 3:15 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
315 PM EDT SUN JUL 1 2012

.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH EARLY
NEXT WEEK MAINTAINING HOT TEMPERATURES. AN ACTIVE NORTHWEST FLOW
PATTERN ALOFT ACROSS THE OHIO VALLEY AND MID ATLANTIC WILL BRING
THE POSSIBILITY OF LATE AFTERNOON AND EVENING THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LATEST UPPER AIR ANALYSIS CONTINUES TO SHOW STRONG H5 TROUGH OVER
QUEBEC INTO ATLANTIC CANADA, WITH STRONG SFC RIDGING NOW BECOMING
A BIT MORE SUPPRESSED, AS IT EXTENDS FROM NORTHERN OLD MEXICO
OVER TO THE SOUTHEAST US COAST.

HEAT HAS RETURNED TODAY. DEWPOINTS HAVE MIXED DOWN INTO THE 60S
WEST OF I-95...BUT REMAIN IN THE 70S TO THE EAST. A HEAT ADVISORY
HAS BEEN HOISTED ALONG AND SOUTH OF RIC METRO AND INCLUDES
SOUTHERN HALF OF THE AREA EXCEPT FOR IMMEDIATE COASTAL VB/OUTER
BANKS CURRITUCK. OVER THIS AREA, EXPECT THE FLOW MAY BE WEAK
ENOUGH THAT THE SEABREEZE COULD DOMINATE ALONG THE COAST DURING
THE AFTERNOON AND WL LKLY KEEP COASTAL LOCATIONS BELOW HEAT
ADVISORY CRITERIA. FOR HIGHS, LOOK FOR MAXIMA TO RISE WELL INTO
THE UPPER 90S TO AROUND 100. CONVECTION HAS FORMED OVER WESTERN
VA RELATED TO AN EARLIER MCS AND THIS SHOULD ROLL E-SE OVER THE
SOUTHERN TIER OF THE AREA THROUGH THE LATE AFTERNOON AND EVENING
HOURS. ENOUGH SHEAR AND CAPE IS PRESENT TO PRODUCE A THREAT OF
DAMAGING WIND AND HAIL. HENCE A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 8 PM FOR SOUTHERN PORTIONS OF THE AREA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE UPPER RIDGE CONTINUES TO WEAKEN MONDAY AND TUESDAY AS IT
STEADILY BECOMES SUPPRESSED BY CONVECTIVE COMPLEXES...AND A
RELATIVELY MORE SUBSTANTIAL TROUGH MAY SWING THROUGH ON WEDNESDAY.
HEIGHTS AND THICKNESS VALUES FALL ACCORDINGLY...SO TEMPERATURES
WILL NOT BE QUITE AS HOT...BUT STILL ON THE WARM SIDE OF SEASONAL
AVERAGES WITH MAXIMA RANGING FROM THE LOW 90S NE...TO UPPER 90S
SW. LATE AFTERNOON AND EVENING CONVECTION REMAINS POSSIBLE THROUGH
MIDWEEK. THE DEEP LAYER KINEMATIC FIELD COULD STILL SUPPORT SEVERE
ORGANIZED CONVECTION OVER SE VA AND NE NC MONDAY AFTERNOON. THE
WIND FIELD WEAKENS TUESDAY AND WEDNESDAY...SO CONVECTION SHOULD
LARGELY BE DRIVEN BY THERMODYNAMIC FIELDS. OVERNIGHT/MORNING LOW
TEMPERATURES SHOULD BE IN THE 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A TYPICAL SUMMERTIME PATTERN CONTINUES FOR THE REGION LATE THIS
WEEK INTO NEXT WEEKEND. A BAGGY UPPER TROUGH WILL RESIDE OVER THE
REGION THRU THURSDAY WITH MAINLY AFTN/EVE TSTM CHANCES. THIS
TROUGH BEGINS TO WEAKEN FRIDAY WITH MODEL GUIDANCE HINTING THAT AN UPPER
RIDGE SURGES EASTWARD FROM THE OHIO VALLEY NEXT WEEKEND.
SUBSIDENCE ALOFT ASSOCIATED WITH THE BUILDING RIDGE MAY LIMIT
CONVECTIVE COVERAGE FRIDAY THROUGH SUNDAY...SO WILL DOWNPLAY TSTM
CHANCES THEN. MAX TEMPS WILL BE AT LEAST IN THE LOW/MID 90S THRU THE
PERIOD...BUT COULD RISE INTO THE MID TO UPPER 90S SATURDAY AND
SUNDAY. OVERNIGHT LOWS SHOULD GENERALLY RANGE BETWEEN 70-75
DEGREES.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
MAINLY VFR CONDS EXPECTED OUTSIDE THUNDERSTORMS. SOME MVFR WILL BE
PSBL MONDAY MRNG IN AREAS OF RECENT RAINFALL BUT WILL RE-ASSESS
WITH LATER ISSUANCES. THUNDERSTORMS WILL THREATEN MUCH OF THE AREA
THIS EVENING AND OVERNIGHT. INCLUDED VCTS REMARKS FOR NOW AT ALL
THE TAF SITES EXCEPT SBY. WILL AMEND WHEN A TSTMS THREATENS TO
BRING CEILINGS AND VSBYS DOWN OR FOR GUSTS.

OUTLOOK...PERSISTENT HIGH PRESSURE WILL CONTINUE ACROSS THE MID
ATLANTIC STATES RESULTING IN GENERALLY LIGHT WINDS AND VFR CONDITIONS.
A COLD FRONT TO THE NORTH...HOT AND HUMID DAYTIME CONDITIONS AND A
LEE SIDE TROUGH WILL CONTINUE TO PROVIDE SLIGHT CHANCE TO CHANCE
THUNDERSTORMS THROUGH THE EARLY PART OF THE WEEK.

&&

.MARINE...
NO HEADLINES IN EFFECT AS WINDS AND SEAS ARE EXPECTED TO BE LOW
OUTSIDE OF ANY TSTMS. LIGHT AND VRBL WINDS WILL INCREASE FROM THE
S/SW OVERNIGHT. A WEAK COLD FRONT MOVES SOUTH THROUGH THE WATERS
MONDAY MORNING. THE NORTHERLY WINDS WILL NOT LAST LONG AS WINDS
TURN BACK TO SE/S MONDAY NIGHT.

OUTLOOK...PERSISTENT HIGH PRESSURE WILL CONTINUE THROUGH MUCH OF THE
HOLIDAY WEEK. THIS WILL RESULT IN MOSTLY BENIGN BOATING CONDITIONS
WITH LIGHT SFC WINDS AND SEAS 3 FT OR LESS...WITH WAVES 1 TO 2 FT
ON THE CHES BAY. THE EXCEPTION WILL BE THE POSSIBILITY OF AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS DUE TO THE CLOSE PROXIMITY
OF A STALLED FRONT.

&&

.CLIMATE...
FORECAST HIGH  RECORD HIGHS
   -------------  ------------------------------------------
     SUN 7/1  SUN 7/1    MON 7/2
RIC  99       102/1945   100/1953
ORF  99       100/1901   100/1901
SBY  97        98/1968    99/1913
ECG  99        98/1945    97/1953

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR MDZ021>024.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
     030>032.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR VAZ063-070-
     071-080>084-090-091-093>098.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ060-065>068-
     070-071-079>084-086>097.
MARINE...NONE.

&&

SYNOPSIS...MAM
NEAR TERM...AJZ/MAM
SHORT TERM...AJZ/MAM
LONG TERM...AJZ/JDM
AVIATION...JEF/LSA
MARINE...LSA
CLIMATE...
Hazardous weather outlook, Jul 1, 1:13 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
113 PM EDT SUN JUL 1 2012

MDZ021>024-VAZ063-098-021715-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-VIRGINIA BEACH-
113 PM EDT SUN JUL 1 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE UPPER 90S TO LOW
100S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ070-071-080>084-090-091-093>097-021715-
CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
113 PM EDT SUN JUL 1 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ060-067-068-086-088-089-092-021715-
PRINCE EDWARD-NOTTOWAY-AMELIA-MATHEWS-SUSSEX-SURRY-SOUTHAMPTON-
113 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-VAZ048-049-061-062-064-069-072>078-085-099-100-021715-
MARYLAND BEACHES-FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-CAROLINE-
POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-NORTHAMPTON VA-
113 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE UPPER 90S TO LOW
100S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-VAZ065-066-079-087-021715-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-MECKLENBURG-LUNENBURG-BRUNSWICK-GREENSVILLE-
113 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-021715-
OUTER BANKS CURRITUCK-
113 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634>638-650-652-654-656-658-021715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
113 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER
AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-021715-
CURRITUCK SOUND-
113 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 2:21 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
221 PM EDT SUN JUL 1 2012

VAZ065-011845-
MECKLENBURG-
221 PM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS MECKLENBURG COUNTY THROUGH
245 PM EDT...

AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHASE CITY...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROGERS CORNER...
AND...WIGHTMAN...BOYDTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3689 7850 3687 7847 3687 7844 3685 7842
      3685 7840 3686 7840 3686 7836 3670 7811
      3653 7830 3677 7860

ZIMMERMAN
Special weather statement, Jul 1, 3:37 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EDT SUN JUL 1 2012

NCZ012-VAZ087-012030-
GREENSVILLE-NORTHAMPTON-
337 PM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHAMPTON AND GREENSVILLE
COUNTIES THROUGH 430 PM EDT...

AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BARLEY...OR ABOUT 9 MILES WEST OF DAHLIA...MOVING SOUTHEAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GUM FORKS...GASTON...
TURNERS CROSSROADS...DAHLIA...PLEASANT HILL...GARYSBURG.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3628 7742 3632 7745 3631 7748 3637 7756
      3641 7756 3644 7763 3648 7765 3648 7774
      3654 7783 3655 7777 3668 7768 3645 7715
      3622 7733

ZIMMERMAN
Special weather statement, Jul 1, 3:41 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
341 PM EDT SUN JUL 1 2012

VAZ088-092-093-012030-
ISLE OF WIGHT-SOUTHAMPTON-SUSSEX-
341 PM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ISLE OF WIGHT...CITY OF
FRANKLIN...SUSSEX AND SOUTHAMPTON COUNTIES THROUGH 430 PM EDT...

AT 340 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SEBRELL...OR ABOUT 7 MILES NORTHWEST OF COURTLAND...MOVING SOUTHEAST
AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VICKSVILLE...
COURTLAND...STORY...HANDSOM...HUNTERDALE...FRANKLIN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3678 7733 3692 7722 3674 7677 3664 7690
      3663 7689 3662 7691 3658 7691 3657 7693
      3655 7692 3655 7695

ZIMMERMAN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:07 PM EDTTornado WarningAKQHanover, King William, New Kent38 min
Jun 30, 8:10 PM EDTSpecial Weather StatementAKQLouisa35 min
Jun 30, 8:12 PM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, King and Queen, King William, New Kent48 min
Jun 30, 8:24 PM EDTSpecial Weather StatementAKQHanover21 min
Jun 30, 8:29 PM EDTSpecial Weather StatementAKQHanover16 min
Jun 30, 8:35 PM EDTTornado WarningAKQCaroline, Hanover, Henrico, King William20 min
Jun 30, 8:37 PM EDTTornado WarningAKQCharles City, James City, New Kent23 min
Jun 30, 8:42 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Hanover, Henrico, Prince George, City of Hopewell and 1 more33 min
Jun 30, 8:52 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, King and Queen, King William and 6 more38 min
Jun 30, 8:54 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Henrico, King William15 min
Jun 30, 8:58 PM EDTSpecial Weather StatementAKQChesterfield, Cumberland, Goochland, Hanover, King William, Louisa and 2 more47 min
Jun 30, 9:01 PM EDTTornado WarningAKQCharles City, James City, New Kent, York, City of Williamsburg24 min
Jun 30, 9:03 PM EDTSpecial Marine WarningAKQ87 min
Jun 30, 9:07 PM EDTSpecial Weather StatementAKQCharles City, Isle of Wight, Prince George, Surry, Sussex, City of Colonial Heights and 2 more38 min
Jun 30, 9:12 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover17 min
Jun 30, 9:27 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Gloucester, Henrico, New Kent, City of Hopewell18 min
Jun 30, 9:27 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, New Kent, Prince George, Surry33 min
Jun 30, 9:29 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Surry, York, City of Hampton and 3 more20 min
Jun 30, 9:34 PM EDTSevere Thunderstorm WarningAKQChesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg26 min
Jun 30, 9:39 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, City of Richmond36 min
Jun 30, 9:48 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Essex, Gloucester, Hanover, Henrico and 16 more57 min
Jun 30, 9:48 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Surry, York, City of Newport News and 1 more42 min
Jun 30, 9:51 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry, Sussex39 min
Jun 30, 10:04 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex26 min
Jun 30, 10:17 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Suffolk43 min
Jun 30, 10:28 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more47 min
Jun 30, 10:31 PM EDTSpecial Marine WarningAKQ89 min
Jun 30, 10:36 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Gloucester, Henrico, Isle of Wight, James City and 25 more39 min
Jun 30, 10:45 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk45 min
Jun 30, 10:56 PM EDTSpecial Weather StatementAKQDinwiddie19 min
Jun 30, 11:02 PM EDTSpecial Marine WarningAKQ88 min
Jun 30, 11:08 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach37 min
Jun 30, 11:17 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Newport News, City of Suffolk28 min
Jun 30, 11:18 PM EDTSpecial Weather StatementAKQCharles City, Dinwiddie, Gloucester, Greensville, Isle of Wight, James City and 18 more57 min
Jun 30, 11:24 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton51 min
Jun 30, 11:30 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Franklin45 min
Jun 30, 11:33 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, Mathews, New Kent and 3 more42 min
Jun 30, 11:37 PM EDTSpecial Marine WarningAKQ83 min
Jul 1, 12:08 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more52 min
Jul 1, 12:11 AM EDTSpecial Weather StatementAKQBrunswick, Gloucester, Greensville, Isle of Wight, James City, Mathews and 14 more64 min
Jul 1, 12:32 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach58 min
Jul 1, 12:43 AM EDTSevere Thunderstorm WarningAKQNorthampton47 min
Jul 1, 12:47 AM EDTSpecial Marine WarningAKQ103 min
Jul 1, 1:09 AM EDTSpecial Marine WarningAKQ66 min
Jul 1, 1:57 AM EDTSpecial Weather StatementAKQLunenburg, Prince Edward63 min
Jul 1, 2:20 AM EDTSpecial Weather StatementAKQMecklenburg55 min
Jul 1, 2:52 AM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg28 min
Jul 1, 4:02 AM EDTHeat AdvisoryAKQAmelia, Brunswick, Charles City, Dinwiddie, Gloucester, Greensville and 17 more15 hr
Jul 1, 5:12 AM EDTSpecial Weather StatementAKQCharles City, James City63 min
Jul 1, 5:44 AM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson61 min
Jul 1, 5:55 AM EDTSpecial Marine WarningAKQ95 min
Jul 1, 7:23 AM EDTSpecial Weather StatementAKQMecklenburg52 min
Jul 1, 7:25 AM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Suffolk50 min
Jul 1, 7:37 AM EDTSpecial Marine WarningAKQ83 min
Jul 1, 7:43 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach22 min
Jul 1, 7:59 AM EDTSpecial Marine WarningAKQ31 min
Jul 1, 8:54 AM EDTSpecial Weather StatementAKQDinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg36 min
Jul 1, 2:21 PM EDTSpecial Weather StatementAKQMecklenburg24 min
Jul 1, 2:25 PM EDTSevere Thunderstorm WarningAKQMecklenburg50 min
Jul 1, 3:07 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg38 min
Jul 1, 3:41 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin49 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.